Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 128, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 24, 2025, 3:34 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2025, 3:34 PM EST (20:34 UTC)
- Expired
- Dec 24, 2025, 7:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
389 WHUS71 KPHI 242034 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 334 PM EST Wed Dec 24 2025 ANZ450-451-250000- /O.CAN.KPHI.GL.W.0036.000000T0000Z-251225T0000Z/ /O.NEW.KPHI.SC.Y.0128.251224T2034Z-251225T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 334 PM EST Wed Dec 24 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-242145- /O.CAN.KPHI.SC.Y.0127.000000T0000Z-251225T0000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 334 PM EST Wed Dec 24 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are diminishing. $$ ANZ452>455-242145- /O.CAN.KPHI.SC.Y.0126.000000T0000Z-251225T0000Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 334 PM EST Wed Dec 24 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are diminishing. $$
1 follow-up statement
674 WHUS71 KPHI 242357 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 657 PM EST Wed Dec 24 2025 ANZ450-451-250100- /O.EXP.KPHI.SC.Y.0128.000000T0000Z-251225T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 657 PM EST Wed Dec 24 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Conditions have fallen below advisory criteria. $$ MJL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 3:18 PM EST, 16 minutes earlier.
Area forecast discussion, Dec 24, 3:18 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
318 PM EST Wed Dec 24 2025
.SYNOPSIS...
Surface high pressure will slide offshore tonight. A weak clipper
system will track through the area on Christmas Day. High pressure
will build again into Friday morning. A low pressure system will
bring widespread wintry precipitation to the region late Friday into
early Saturday. Another system will impact the region late Sunday.
Cold and dry high pressure will build and persist through Tuesday.
Another weak clipper system is possible next Wednesday.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Partly cloudy tonight with seasonable temperatures expected.
Lows in the 20s to low 30s. The winds will diminish through the
afternoon, and become light/variable tonight.
For Christmas Day: not great weather, but not bad either for
late December. A weak mid level shortwave trough will pass
through during the morning hours, which could produce some brief
sprinkles or flurries south of I-78. There's only a 20-30%
chance of measurable precip. Skies will be mostly cloudy
through the day, but temperatures will be near normal with highs
in the 40s for most. Southwest winds 5-10 mph shifting
northwest in the afternoon as a cold front passes through.
For Christmas night: The cold front will usher in a colder and
drier airmass. Temperatures are expected to fall into the 10s
near and north of I-78, and into the low to mid 20s south of
I-78 by Friday morning. Skies will be partly cloudy. Winds
relatively light, so wind chill won't be much of a factor.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
A winter storm is expected to impact the region on Friday and Friday
Night, bringing impacts to the entire region in some form. Winter
Storm Watches were issued from the Philadelphia metropolitan area on
north. Details to follow...
Canadian high pressure will be situated off to the north to start
the day, locking in some low-level cold air over most of the region.
Low pressure comes out of the Great Lakes and dives southeast across
the Applachians, moving offshore of the Mid-Atlantic by Saturday
morning. As the surface low moves pass by to our west and eventual
south, it will bring widespread precipitation to the area. Sub-
freezing temperatures area wide will result in wintry precipitation
across the region. The main uncertainty with this system remains
where the mixing sets up and how far east the warm nose aloft gets.
Another uncertainty point is where the strongest mesoscale banding
sets up.
The thinking and trends at least for now point to this being an all
snow event from I-195 on north, and a primarily snow event from I-78
on north. For these areas, a Winter Storm Watch was issued with the
current forecast having 5-8" of snow in these locations. However,
some area in this zone is likely going to see amounts potentially up
to a foot depending on where the mesoscale banding sets up. The
banding will produce snowfall rates over an inch per hour. Lift
should be be quite strong in the northern half of our area which
lies within the left exit region of the polar jet, coinciding with
strong 700 mb frontogenesis nearby. Thermal profiles continue to
show freezing temperatures through the atmosphere, and confidence is
highest in these areas for warning-level snow. Probability of
hitting warning level snow in these areas ( > 6 inches) was around
70-80%.
Confidence dwindles in the forecast the further south you go towards
Philadelphia. For areas in PA south of I-78, a warm nose aloft will
move in somewhere between 700 and 850 mb. A thicker warm nose would
result more in freezing rain as the surface stays below freezing
with a modestly strong cold air damming setup while a thinner warm
nose and higher up towards 700-750 mb would result in more sleet.
Regardless, this warm nose likely will cut into totals, but given a
lower warning criteria in most of those counties south of I-78,
there still is around 40-60% of warning-level snow based on the NBM
and WPC Probabilistic Guidance. Thus, a Winter Storm Watch was issued
for the remainder of our PA counties except Delaware and Chester
County, where mixed precipitation totals will cut snow even further.
Within this portion of the Watch, 4-6" of snow is expected, with the
potential for ice accumulation up to two tenths of an inch. Some of
this Watch may be converted to an Advisory depending how things
trend in subsequent forecast cycles.
East of Philadelphia, but south of I-195, more of a marine influence
will possibly cut into snow totals with some mixing, with a
rain/snow/sleet mix. However, similar to adjacent areas in PA,
probabilistic guidance is quite bullish on getting to warning level
snow - around 50-60% or so. As a result, issued a Winter Storm Watch
for Ocean, Burlington, and Camden County in this part of NJ.
Important to note that the freezing rain potential in these areas is
much lower compared to SE PA, but the possibility of a
rain/snow/sleet mix cutting into totals is on the table. Looking at
4-6" currently within the Watch in this part of NJ.
For areas outside the watch in far SE PA, Delmarva, and far South
Jersey, snow is expected at onset, but a quick changeover to sleet,
freezing rain, or all rain is anticipated. This will limit snow
amounts to around a coating over southern Delmarva, and around 2 to 4
inches in far southern NJ, northern DE, and southeastern PA. The
cutoff in snow amounts likely will be tighter than what the current
forecast has, but did not have the confidence to nail down exactly
where that would be. Would not be a surprise to see Advisories posted
for parts of South Jersey, northern DE, and SE PA as snow could get
to Advisory level. There also likely (60-80% chance) will be
measurable ice over northern DE and SE PA.
Long story short, disruptions are to be expected Friday afternoon
and Friday Night as this system moves through. Periods of snow and
ice will make travel dangerous and anyone with travel plans will see
disruptions. Stay tuned to the updated forecast as changes are
likely.
The heaviest snow tapers off Saturday morning, but some lingering
snow showers are still possible, mainly for the northern half of the
area. Temperatures on Saturday will be in the upper 20s/low 30s for
the northern half of the area, with mid to upper 30s and low 40s for
the rest. There will not be any wind concerns with this event as the
pressure gradient is weak.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
This period starts out on the dry side in between systems. Saturday
night lows look to be normal or slightly below under mostly cloudy
skies. Clouds are expected to remain on Sunday and rain chances will
increase as we move through the day. A wintry mix is possible across
the southern Poconos and NW New Jersey. Highs on Sunday will be
about normal for this time of year, maybe slightly below.
For Sunday night into Monday, it appears we're looking at an all
rain event as temperatures rise a bit through the night. There's not
a zero chance that some mixing will persist across the far NW.
Temperatures will likely settle around normal. But if the cold front
comes through sooner than currently forecast, Monday could be colder
and windy.
It looks cold and blustery on Tuesday with highs near to below
freezing for most. Lows in the 10s to low 20s.
Temperatures should rebound a bit on Wednesday. A weak clipper is
possible.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Thru 0Z this evening...VFR. Northwest wind 10-15 kts with gusts
near 25 kts will gradually decrease, with gusts ending by 23Z.
High confidence.
Tonight...VFR. Winds light/variable, then settling out of the
south around 5 kts or less late. High confidence.
Thursday...Some brief MVFR conditions possible in low clouds,
mainly from KPHL southwards. SW winds 5-10 kts shifting NW and
increasing towards sunset. Low confidence.
Outlook...
Friday morning...VFR. No significant weather.
Friday afternoon through Saturday morning...An impactful winter
storm will move through the region. KTTN likely will be all snow,
with KRDG/KABE/KPNE/KPHL/KILG all seeing multiple precipitation
types over this period. Precipitation will mainly be snow, but a
changeover to sleet and/or freezing rain is expected at some point.
KMIV/KACY should start out as snow with relatively quick change to a
mix or all rain. IFR conditions likely through this time frame, but
periods of LIFR cannot be ruled out.
Saturday Afternoon...Sub-VFR conditions expected with low clouds and
scattered snow showers.
Saturday night...VFR conditions expected.
Sunday...Sub-VFR conditions likely in low clouds and rain,
especially later in the day.
Sunday night...Sub-VFR conditions likely in low clouds and rain.
Monday...A return to VFR is likely.
&&
.MARINE...
Small Craft Advisory and Gale conditions continue through this
afternoon in the wake of a cold front. Northwest wind gusts
30-35 kts and seas 3-5 feet. Winds and seas diminish below SCA
levels all zones tonight. Small Craft Advisory conditions may
redevelop Thursday into Thursday night as another cold front
passes, but will wait until current headline expires before
issuing next.
Outlook...
Friday through Friday Night...No marine headlines expected. Rain and
snow anticipated over the waters on Friday Night, likely reducing
visibility.
Saturday...SCA conditions possible (40-60%) as seas near 5 feet.
Saturday night...SCA conditions possible. Winds should relax,
but seas are expected to remain near/around 5 feet.
Sunday...SCA conditions possible in the morning as 5 foot seas hang
on. Sub-SCA expected in the afternoon.
Sunday night and Monday...SCA conditions expected once again. Gale
force gusts possible.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Watch from Friday afternoon through Saturday
morning for PAZ054-055-060>062-071-103>106.
NJ...Winter Storm Watch from Friday afternoon through Saturday
morning for NJZ001-007>010-012>015-018>020-026-027.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 7 PM EST this evening for ANZ430-
431-452>455.
Gale Warning until 7 PM EST this evening for ANZ450-451.
&&
SYNOPSIS...Kruzdlo
NEAR TERM...RCM
SHORT TERM...Hoeflich
LONG TERM...Kruzdlo
AVIATION...Hoeflich/Kruzdlo/RCM
MARINE...Hoeflich/Kruzdlo/RCMHazardous weather outlook, Dec 24, 5:13 AM EST, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 513 AM EST Wed Dec 24 2025 MDZ012-015-019-020-251000- Kent MD-Queen Annes-Talbot-Caroline- 513 AM EST Wed Dec 24 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A wintry mix of precipitation is expected Friday afternoon and evening, which could lead to icy roads. Precipitation is anticipated to change to all rain late Friday night. Strong winds on Monday could result in tree damage or power outages. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Staarmann
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 2:11 AM EST | Gale Warning | PHI | 13 hr | |
| Dec 24, 1:11 PM EST | Winter Storm Watch | PHI | Burlington, Camden, Hunterdon, Mercer, Middlesex, Monmouth and 5 more | 24 hr |
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.